and since people have already commented on that thread:
The vision in my left eye has gotten noticeably worse in the last fortnight. While reading X2 on tthe couch, I found I could not make out the words to read with my left eye. I think it's a really big "floater" that obscures a large portion of the field of view. If it doesn't change (for the better) I may have to go see the opthamologist (who offered no help when the problem manifest).
Okay. So, without glasses, I have to hold the back cover of the Dilbert book at about three inches to be able to read it (this is just my nearsightedness/astygmatism. Switching between eyes, I find that with the left eye, there is a parsistant blurred stripe meandering down the cneter of my field of vision, maybe just to my right of center. It tracks with my eye, and the words that fall behind it are unreadable. This does nto seem as bad as with the novel this morning, but the text size and contradt are different.
Addendum: Appointment with opthamologist thursday (~$100 USD)
Further: It $130 USD for the eye exam Apparently that is the "cash price". (For those abroad: The Yank healthcare system is so screwed up that people with insurance pay as much as twice what uninsured people would be billed for the same visit, drug, treatment. The twist is that the government (Federal) is the insurer that picks up most of those bills, so the money is guarenteed, and the rachet the price 10-15% a year reliably in most parts of the country.)
I have a slighter better understanding of what's wrong, including the lack of effective treatment options. I also have an appointment for Friday with the retinal specialist, who will likely discomfort me further and agree with the opthamologist. Last time, when the first visit was ~ $75 USD, the retinal specialist was about $300 USD.
(1 + ((130-75)/75 )) ) * 285 = ?? more than three hundred
dollars for nothing.
I'm currently trying to talk my way out of seeing the specialist. I don't really want to pay money to hear another doctor tell me: "Well, it usually just goes away in a short time."